Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 103, NWS Paducah, KY

April 11, 2007Caldwell County, Lyon County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Apr 11, 2007, 2:51 PM CDT for Caldwell County, Lyon County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2007, 2:51 PM CDT (19:51 UTC)
Expired
Apr 11, 2007, 3:15 PM CDT
In force
24 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Caldwell County, KY, Lyon County, KY

The radar

The Paducah radar (KPAH), 71 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 511 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
511 m²/s²
0-3 km storm-relative helicity
579 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 10:10 AM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Apr 11, 10:10 AM CDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1010 AM CDT WED APR 11 2007

.UPDATE...
MORNING TEMPS WERE 3 TO 5 DEGREES WARMER THAN HOURLY GRIDDED
FORECASTS. 12Z RUC MODEL TEMPS WERE USED FOR THE FORECAST UPDATE.
HIGH TEMPS WERE RAISED A FEW DEGREES FOR MOST PLACES. DEW POINTS
WERE ALSO RAISED PER LATEST OBSERVATIONS.

OTHERWISE...NO CHANGES MADE TO POPS OR WEATHER TODAY. DRY SLOT OVER
SE MISSOURI IS PARTIALLY FILLING WITH LOW CLOUDS. EXPECT SEVERAL
HOURS OF PARTIAL SUNSHINE OVER MOST OF THE FORECAST AREA THIS
AFTERNOON. THIS MAY DESTABILIZE THE ATMOSPHERE ENOUGH FOR SCATTERED
CONVECTION ALONG THE FRONT ANYTIME AFTER 17Z. POORLY DEFINED FRONT
APPEARED TO EXTEND FROM KFAM AREA TO KPOF AS OF 15Z. GIVEN COLD MID
LEVEL TEMPS AROUND MINUS 22 OVERSPREADING THE LOWER OHIO VALLEY THIS
AFTERNOON...HAIL POTENTIAL IS HIGH IN ANY CONVECTION THAT MANAGES TO
DEVELOP.

&&

.PREV DISCUSSION...
MAIN FORECAST CONCERNS ARE PRECIP CHANCES TODAY AND TONIGHT...AND
AGAIN LATE THURSDAY NIGHT THROUGH SATURDAY NIGHT.

LATEST RADAR SHOWS SHOWERS ACROSS MOST OF THE PAH FORECAST AREA.  A
LARGE AREA OF SHOWERS AND THUNDERSTORMS ACROSS ARKANSAS STARTING TO
MOVE MORE TO THE NORTHEAST...WHICH WILL AFFECT MUCH OF SOUTHEAST
MISSOURI AND SOUTHWEST KENTUCKY THROUGH DAYBREAK.  NAM APPEARS TO
HAVE THE BEST HANDLE ON THIS AREA OF CONVECTION...AND BRINGS IT UP
ACROSS WEST KENTUCKY THROUGH MID MORNING.

BY MIDDAY...BOTH GFS AND NAM SHOW A DRY SLOT ACROSS MUCH OF THE PAH
FORECAST AREA.  THIS MAY LEAD TO SOME SUNSHINE AND DESTABILIZATION
ACROSS MAINLY THE EASTERN TWO THIRDS OF THE PAH FA JUST AHEAD OF THE
COLD FRONT.  NAM IS A LITTLE SLOWER WITH THE PASSAGE OF THE COLD
FRONT...AND PREFER THIS SOLUTION.  SPC DAY 1 SHOWS A SLIGHT RISK
ACROSS SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY
FOR MAINLY THIS AFTERNOON WITH THE PASSAGE OF THE COLD FRONT...WHICH
LINES UP WELL WITH A SLOWER FRONTAL PASSAGE.  MUCH OF THIS AREA OF
SLIGHT RISK WILL DEPEND ON AMOUNT OF SUNSHINE AND HOW WELL WE
RECOVER FROM THE MORNING CONVECTION.  OVERALL WENT FROM
CATEGORICAL/LIKELY POPS EAST TO CHANCE POPS WEST THIS MORNING...THEN
HIGH CHANCE EAST TO SLIGHT CHANCE POPS WEST THIS AFTERNOON.  SOME
WRAP AROUND MOISTURE MAY LEAD TO SOME LINGERING SHOWERS ACROSS
NORTHEAST PORTIONS OF THE PAH FA...SO KEPT SLIGHT CHANCE POPS THERE
FOR THIS EVENING.

A BRIEF PERIOD OF DRY WEATHER CAN BE EXPECTED FROM LATE TONIGHT
THROUGH MOST OF THURSDAY NIGHT.  THE NEXT WEATHER SYSTEM WILL BEGIN
TO AFFECT OUR REGION POSSIBLY BY LATE THURSDAY NIGHT...WITH
WIDESPREAD RAIN BY FRIDAY AFTERNOON INTO FRIDAY NIGHT.  LATEST
ECMWF...GFS AND NAM ALL IN AGREEMENT THAT THE LOW WILL TRACK ACROSS
ARKANSAS THROUGH TENNESSEE...THOUGH THE ECMWF IS MUCH SLOWER THAN
THE OTHER TWO.  PREVIOUS RUNS OF ESPECIALLY THE GFS HAD BEEN
BRINGING THE LOW UP ACROSS NORTHWEST PORTIONS OF THE PAH FA.  THE
FARTHER SOUTH SOLUTION LEADS TO MORE OF A RAIN WITH ISOLATED
THUNDERSTORMS EVENT AND MUCH COOLER TEMPERATURES. WENT WITH JUST A
SLIGHT CHANCE POP SOUTHWEST LATE THURSDAY NIGHT...POPS INCREASE TO
LIKELY WEST AND NORTH AND GOOD CHANCE SOUTHEAST BY FRIDAY
AFTERNOON...THEN HIGH LIKELY FRIDAY NIGHT.

BY 12Z SAT...NAM HAS THE LOW DUE SOUTH OF OUR REGION...WITH GFS
SHOWING THE LOW JUST SOUTHEAST OF OUR AREA.  ECMWF IS FARTHER SOUTH
AND SLOWER THAN THE OTHER TWO.  LEFT CHANCE POPS FOR SATURDAY...THEN
INCREASED POPS TO CHANCE FOR SATURDAY AFTERNOON BASED ON SLOWER
NAM...WHICH IS SOMEWHAT OF A COMPROMISE OF THE ECMWF AND GFS.  AS
FOR TEMPERATURES...HAD TO DRASTICALLY DROP HIGHS AND LOWS THURSDAY
NIGHT THROUGH SATURDAY NIGHT.

USED A MAV MET BLEND FOR TODAY THROUGH THURSDAY NIGHT...WITH A
LITTLE MORE PREFERENCE TOWARD THE WARMER MAV.  STAYED A LITTLE ABOVE
MAV/MET GUIDANCE FOR FRIDAY...AND A LITTLE ABOVE MEX GUIDANCE FOR
FRIDAY NIGHT THROUGH SUNDAY.  THOUGH MUCH COOLER THAN PREVIOUSLY
FORECAST TEMPS ARE LIKELY...DID NOT WANT TO GO ENTIRELY WITH THE
MUCH COOLER GUIDANCE TREND YET.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

UPDATE...MY
PREVIOUS...RST
Hazardous weather outlook, Apr 11, 5:03 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
503 AM CDT WED APR 11 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
503 AM CDT WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS
AFTERNOON INTO THIS EVENING ALONG AND EAST OF A LINE FROM MOUNT
VERNON ILLINOIS...TO WEST FRANKFORT...TO EDDYVILLE KENTUCKY...AND
NORTH OF A LINE FROM EDDYVILLE KENTUCKY TO ELKTON. THE MAIN
HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH AN ISOLATED
TORNADO POSSIBLE.

MINOR FLOODING WILL CONTINUE ALONG THE LOWER WABASH RIVER. REFER
TO THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.
SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME.
HOWEVER...HEAVY RAINFALL IS POSSIBLE FRIDAY AND FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING
ACROSS SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND THE PENNYRILE
REGION OF WEST KENTUCKY.

RST

In the hours before

Special weather statement, Apr 11, 11:46 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1146 AM CDT WED APR 11 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
110>112-114-112000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-STODDARD-SCOTT-
MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...BLOOMFIELD...SIKESTON...
CHARLESTON...NEW MADRID
1146 AM CDT WED APR 11 2007

...GUSTY WINDS BETWEEN 30 AND 40 MPH POSSIBLE THIS AFTERNOON...

FOR THOSE TRAVELING ACROSS WESTERN KENTUCKY...SOUTHWEST INDIANA
...SOUTHERN ILLINOIS AND EXTREME SOUTHEAST MISSOURI THIS
AFTERNOON...BE AWARE THAT LOCAL WIND GUSTS BETWEEN 30 AND 40 MPH
WILL BE POSSIBLE DURING THE AFTERNOON HOURS.

THIS MAY CAUSE DIFFICULTY FOR THOSE PERSONS DRIVING HIGH PROFILE
VEHICLES...SUCH AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. THE
MAJORITY OF THE WINDS WILL BE BLOWING IN FROM THE SOUTHWEST...AND
WILL LIKELY AFFECT DRIVERS FOLLOWING NORTH...SOUTH ORIENTED
ROADWAYS.

FOR RESIDENTS OF THE QUAD STATE REGION...THE GUSTY WINDS MAY CAUSE
SMALL BRANCHES TO BREAK OFF. DISEASED OR WEAKENED TREES MAY ALSO
FALL DUE TO THE WINDS. LOOSE OBJECTS LEFT OUTDOORS MAY ALSO BE
TOSSED AROUND.

SMITH
Special weather statement, Apr 11, 1:55 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
155 PM CDT WED APR 11 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-112200-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
155 PM CDT WED APR 11 2007

...LOCAL WIND GUSTS WINDS UP TO 45 MPH LIKELY THIS AFTERNOON...

AN INTENSE LOW PRESSURE SYSTEM...CENTERED OVER WEST CENTRAL
ILLINOIS...WILL CONTINUE TO GENERATE GUSTY SOUTHWEST TO WEST WINDS
OVER THE QUAD STATE REGION THIS AFTERNOON.

LOCAL WIND GUSTS BETWEEN 40 AND 45 MPH WILL BE POSSIBLE THIS
AFTERNOON...ESPECIALLY IN A CORRIDOR FROM POPLAR BLUFF AND NEW
MADRID MISSOURI...ONWARD TO MARION ILLINOIS AND MURRAY
KENTUCKY...THEN NORTHEAST TO CARMI ILLINOIS TO OWENSBORO
KENTUCKY.

AT 112 PM...A 45 MPH WIND GUST WAS MEASURED BY THE EMERGENCY
MANAGEMENT AGENCY IN RIPLEY COUNTY IN SOUTHEAST MISSOURI.

OTHERWISE...LOOK FOR WIDESPREAD WIND GUSTS BETWEEN 25 AND 35 MPH
TO PERSIST THROUGH DUSK ACROSS THE REMAINDER OF SOUTHWEST
INDIANA...SOUTHERN ILLINOIS...SOUTHEAST MISSOURI AND WESTERN
KENTUCKY.

FOR THOSE TRAVELING TODAY...BE AWARE THAT THESE WINDS MAY CAUSE
DIFFICULTY FOR THOSE PERSONS DRIVING HIGH PROFILE VEHICLES...SUCH
AS TRACTOR TRAILERS AND RECREATIONAL VEHICLES. THE MAJORITY OF THE
WINDS WILL BE BLOWING IN FROM THE SOUTHWEST AND WEST...AND WILL
LIKELY AFFECT DRIVERS FOLLOWING NORTH...SOUTH ORIENTED ROADWAYS.

FOR RESIDENTS OF THE QUAD STATE REGION...THE GUSTY WINDS MAY CAUSE
SMALL BRANCHES TO BREAK OFF. DISEASED OR WEAKENED TREES MAY ALSO
FALL DUE TO THE WINDS. LOOSE OBJECTS LEFT OUTDOORS WILL ALSO BE
TOSSED AROUND. IN RARE INSTANCES...THE WINDS MAY LEAD TO BRIEF
INTERRUPTION IN ELECTRIC POWER TO RESIDENCES OR BUSINESSES.

THESE GUSTY WINDS WILL GRADUALLY LESSEN OVERNIGHT.

SMITH

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.